MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that the patient bruised easily since starting plavix post procedure.Two large bruises were noted on the left upper and lower arm and right upper arm.Safety assessed as possibly related to antiplatelet therapy.The event was not related to the disease under study, did not result from a device deficiency, and did not result in new or worsening neurological deficits.The event did not result in any treatment. the pipeline was successfully implanted and wall apposition was achieved.There was no flattening or twisting of the device.Additional information received reported that on post op day 2 (pod-2) the patient was noted to have drop in hemoglobin (6.3) without any symptoms.Patient received 2 units of prbc and post transfusion hemoglobin level was 10.5.The subject was discharged home with home health on (b)(6) 2022.No indication of baseline mh of anemia.The patient had undergone treatment for a saccular, sidewall aneurysm located in the c7 segment of the right ica.The max diameter was 3.8mm, the dome height was 7.6mm, the dome width was 3.8mm, and the neck size was 2.8mm.The parent artery diameter was 3.4mm distal to the aneurysm and 3.6mm proximal.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the patient was discharged home with home health on (b)(6) 2022.No additional symptoms were reported related to the bruising.No treatment to resolve bruising.Platelet p2y12 was tested and was 55 (normal range 180-376).Relationship to antiplatelet therapy was not completed by the site yet.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the patient had a drop in hemoglobin/hematocrit post procedure attributed to prolonged oozing from monitoring needle sites in groin.Packet of red blood cells (prbc) given to prevent further drop, as subject has a history of low/low normal h/h values.The event was treated with a blood transfusion.The site assessed the event as not related to the antiplatelet medication, retreatment procedure and study device but causally related to the study procedure.The bruising event recovered/resolved on (b)(6) 2023.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that after reviewing source documents and prior queries the event was considered as an access site hemorrhage and serious event.The site noted that drop in hematocrit attributed to prolonged oozing.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information was received that the clinical events committee (cec) assessed the event as causally related to the antiplatelet therapy.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the side branch of the right anterior choroidal artery was covered by the pipeline device.There were two aneurysms treated with the study device.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported vascular access site hemorrhage.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key16004319
Report Number2029214-2022-02142
Device Sequence Number6679254
Product Code OUT
UDI-Device Identifier00763000284336
UDI-Public(01)00763000284336(17)241107(10)B294967
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2024
Device Model NumberPED2-400-14
Device Catalogue NumberPED2-400-14
Device Lot NumberB294967
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer12/19/2022
03/09/2023
03/23/2023
12/18/2023
12/20/2023
Not provided
08/09/2024
08/15/2026
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date01/06/2023
03/13/2023
03/27/2023
12/18/2023
01/18/2024
05/07/2024
08/26/2024
09/11/2026
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight111 LB
Patient RaceWhite